U.S. doctors online nowAsk doctors free
Beverly Hills, CA
A 23-year-old female asked:

took cipro (ciprofloxacin) weeks ago had sudden chronicdiarrhea for 11 days dr said it was from bacieria from cipro (ciprofloxacin) she wanted to put me on antibiotics but i feel btr?

1 doctor answer1 doctor weighed in
Dr. Michael Ein
Infectious Disease 48 years experience
Take the treatment: It sounds like you have clostridium difficile colitis. It is caused by this toxin producing bacteria overgrowing in the colon after taking antibiotics. It is treated with a 10-14 day course of oral Flagyl or vancomycin which are active against the c. Diff. Unfortunately relapses occur in 25-30% of treated patients requiring re-treatment.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.